MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number H965750161
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/25/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and picc assembly component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The recent angiodynamics complaint report was reviewed for the bioflo picc product family and the failure mode "oversleeve - extension tubing/hole fracture." no adverse trend was identified.Visual inspection of the returned catheter confirmed that there was a hole/slice in the extension tubing.No manufacturing non-conformances or out of specification conditions were observed during the sample evaluation.Measurements were taken using pin gauges and calipers of the extension tubing id and od.Both were found to meet specification.While a definitive root cause for the damage to the device could not be determined, the slice in the extension tubing was potentially caused by a scalpel or scissors, and occurred during use of the device.Angiodynamics' process controls for the bioflo picc include 100% visual in section for damaged tubing, 100% guidewire insertion testing to verify lumen patency, followed by 100% leak testing.The directions for use supplied with the reported picc contains the cautions, " do not use sharp instruments near the extension tubes or catheter shaft," and "do not use scissors to remove the dressing, as this may possibly cut or damage the catheter." angiodynamics' manufacturing process controls for the bioflo picc include a 100% in-process visual inspection that includes, but is not limited to visualizing for bent hub at tubing point, short shots, sink marks, flash, and splay, an end-of-lot visual inspection based on an aql for molding defects that includes but is not limited to visualizing for over melts, flash, blow-bys, short shots, pinch marks and verifying product was molded per the drawing.Additionally, various dimensional verifications and a tensile test of the extension tube to overmolded sleeve based on an aql are performed.A guidewire insertion test to verify lumen patency is required.In addition, all catheters are 100% sprint tested after the guidewire verification to ensure the catheter does not leak.An end of lot inspection based on an aql is performed that includes a visual inspection inclusive of, but not limited to, handling damage such as scratches cuts and kinks.A sprint air/burst test for leakage and a fluid burst test based on an aql are also performed.(b)(4).
 
Event or Problem Description
Female patient (b)(6) years old.The picc line was placed on (b)(6) 2017 and removed on (b)(6) 2017.The bedside nurse noted the picc line was leaking during a routine flush.The line was cracked between the extension leg and the hub just below the white oversleeve mold.The picc was being used for chemotherapy, and was not replaced.The remainder of the chemotherapy was able to be infused via a peripheral iv.Site care protocol: hospital uses chg cleaner every 7 days for dressing changes and scrubs the hub with alcohol between medications and any time the line is accessed.The used device has been returned to angiodynamics for evaluation.

Brand Name
ANGIODYNAMICS / BIOFLO
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key6951809
Report Number1317056-2017-00082
Device Sequence Number16421764
Product Code LJS
UDI-Device IdentifierH965750161
UDI-PublicH965750161
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K163452
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 10/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other Health Care Professional
Device Expiration Date07/31/2018
Device Catalogue NumberH965750161
Device Lot Number5100444
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2017
Initial Report FDA Received Date10/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age5 YR